Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 9, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 30, 2005, 7:17 PM CST for Butler County, Ripley County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 7:17 PM CST (01:17 UTC)
- Expired
- Mar 30, 2005, 8:00 PM CST
- In force
- 43 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Butler County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 161 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2152 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 310118 SVRPAH MOC023-181-310200- /O.NEW.KPAH.SV.W.0009.050331T0117Z-050331T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 717 PM CST WED MAR 30 2005 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUTLER COUNTY IN SOUTHEAST MISSOURI. EASTERN RIPLEY COUNTY IN SOUTHEAST MISSOURI. * UNTIL 800 PM CST * AT 714 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR OXLY...OR ABOUT 8 MILES EAST OF DONIPHAN...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE NAYLOR...FAIRDEALING... NEELYVILLE...POPLAR BLUFF...BROSELEY AND QULIN. LAT...LON 3671 9081 3651 9074 3658 9023 3690 9026 $$ JAP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:25 PM CST, 4 hours 52 minutes earlier.
Area forecast discussion, Mar 30, 2:25 PM CST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 225 PM CST WED MAR 30 2005 .DISCUSSION... SURFACE TDS HAVE RISEN INTO THE U50S ACROSS MOST OF THE FA. MODELS HAVE BEEN CONSISTENT...ESP ETA/META...IN EVER SO GRADUALLY SLOWING DOWN PCPN ARRIVAL TIME...NOW LOOKING TO BE STRICTLY A TONIGHT EVENT. IF THE ETA/META IS CORRECT...THEN IT IS POSSIBLE WE WL HAVE LTL/IF ANY CONVECTION WEST OF THE MS RIVER...WHERE SOUNDINGS REVEAL MOISTURE IS MOST SPARCE. BEST CHANCES ARE EAST OF THE MS...ESP BETWEEN 03Z-09Z...WHEN COLD FRONT MOVES IN AND TAPS DESTABILIZED AIR MASS. WINDS ALOFT STILL SUPPORT AT LEAST A SLIGHT RISK AND AS SUCH IF STORMS CAN DEVELOP...THEY WILL LIKELY BECOME SEVERE...ERN 2/3 FA...ESP PENNYRILE REGION OF WKY. MOS POPS RESPOND W/TEENS WEST TO AS HIGH AS LOW END OF CATEGORICAL SERN PTNS FA. WE HAVE MODERATED THE EXTEME OF THE GRADIENT FROM A SLGT CHANCE WEST TO A LIKELY CHANCE EAST...SIMILAR TO PREVIOUS PACKAGE(S)...JUST WITH THE LATEST AREAL COVERAGE TWEEKS PER THE 12Z MODELS. EVEN WITH THE SLOWING MODEL APPROACH...ALL MODELS STILL AGREE PCPN IS OUT OF THE AREA BY 12Z THU. HOWEVER WHERE MODELS DIVERGE IS IN DEVELOPMENT/TRACK OF NEXT SURFACE LOW...IN RESPONSE TO EWARD MOVING LONG WAVE TROF. WHATEVER THE EVENTUAL TRACK...ALL MODELS ARE NOW PAINTING THE LOW STAYING TO PRIMARILY OUR SOUTH AND EAST...AND AS SUCH...SO WILL THE CONVECTIVE CHANCES. THEREFORE WEVE RESPONDED BY GOING FOR A BACK SIDE OF THE LOW RAIN POP...AND WE COMPROMISE ON TIMING AND AREAL EXTENT BETWEEN THE SLOWER/DRIER ETA AND FASTER/MORE EXPANSIVE GFS...WHICH JUST HAPPENS TO BE SIMILAR TO THE 12Z NGM RUN AND THE GOING FORECAST PACKAGE. THEREFORE THERE WAS LITTLE ACTUAL RESULTANT CHANGE TO THE THU NIGHT-FRIDAY PCPN CHANCES. THE REMAINDER OF THE FORECAST IS LIKEWISE LITTLE CHANGED...WITH A DRY WEEKEND AND EARLY NEXT WEEK...FOLLOWED BY YET ANOTHER INCOMING SYSTEM/CHANCE OF PCPN LATE DAY 6-DAY 7. MINOR TWEEKS WERE WITH REGARD TO THE LATEST GFS OUTPUT...WHICH WAS BLENDED INTO FROM THE NEAR TERM ETA/META. TEMPS ARE VERY SIMILAR AND CLOSE TO GOING NOS...EXCEPT FOR THU NIGHT-FRI SYSTEM...WHERE WE CHOSE THE PERSISTENCE COMPROMISE STRATEGY. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...NONE. .MO...NONE. .IL...NONE. .IN...NONE. &&
Hazardous weather outlook, Mar 30, 3:07 PM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 307 PM CST WED MAR 30 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-311100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO... PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 307 PM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE THROUGH THE QUAD STATE TONIGHT. IT WILL BE COLLIDING WITH WARM AND UNSTABLE AIR THAT WILL BE FAVORABLE FOR THE FORMATION OF THUNDERSTORMS. THIS COMBINATION OF FACTORS...IN ADDITION TO THE WINDS ALOFT...WILL CREATE A SLIGHT RISK OF SEVERE THUNDERSTORMS AREA WIDE. THIS INCLUDES THE POTENTIAL FOR TORNADOES...LARGE HAIL...AND DAMAGING WINDS WITH ANY SEVERE STORMS...IN ADDITIOIN TO THE USUAL HAZARDS OF HEAVY RAIN AND FREQUENT LIGHTNING. THE MAIN LIMITING FACTOR FOR STORMS TO DEVELOP IS MOISTURE. THE AVAILABLE MOISTURE IN THE COLUMN IS MARGINAL AT BEST. AT THIS TIME...IT APPEARS THE BEST CHANCE AREA FOR SEVERE STORM DEVELOPMENT WILL BE WHERE THE MOISTURE FLUX IS GREATEST...WHICH THE MODELS PAINT TO BE PRIMARILY EAST OF THE MISSISSIPPI RIVER. IF STORMS DEVELOP...THEY SHOULD DEVELOP SOMETIME SHORTLY AFTER DARK...THEN MOVE INTO OR THROUGH THE QUAD STATE WITH THE COLD FRONT...ESPECIALLY BETWEEN 900 PM AND 300 AM. THE COLD FRONT WILL BE DEPARTING LATE TONIGHT AND THE SEVERE THREAT SHOULD BE OVER BY OR BEFORE SUNRISE THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:32 PM CST | Severe Thunderstorm Warning | PAH | Stoddard | 58 min |
| Mar 30, 7:58 PM CST | Severe Thunderstorm Warning | PAH | Butler | 32 min |
| Mar 30, 8:02 PM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 28 min |
| Mar 30, 8:28 PM CST | Severe Thunderstorm Warning | PAH | New Madrid, Scott, Stoddard | 47 min |
| Mar 30, 9:01 PM CST | Severe Thunderstorm Warning | PAH | Mississippi | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.